MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; LASER THERAPY PRODUCT

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; LASER THERAPY PRODUCT
Model Number HG-16-62-28
Medical Device Problem Codes Device Damaged by Another Device (2915); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A heli-fx guide was used prophylactically in conjunction with a medtronic stent graft for treatment of a patient.It was reported that during the index procedure the evar was performed without complication.The heli-fx system successfully implanted one endoanchor.While attempting to orient the heli-fx guide to deploy the second endoanchor, the heli-fx guide was caught up on the proximal stent graft edge while being deflected.It was observed that the heli-fx guide lost its ability to deflect and correctly orient the endoanchor.This heli-fx guide was removed and replaced with a new heli-fx guide which successfully implanted a further 7 endoanchors without complication.As per the physician the cause of the event was due to user error as the physician continued to deflect the guide after it was caught on the graft.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the exact cause of the reported implantation difficulties, inability to deflect the tip and correctly orient the endoanchor, could not be determined from the pre-implant films returned.Films during implant were not available and images during the event could not be assessed.A pre-implant 3d-ct film report revealed that the patient had an hour-glassed shaped proximal neck, that ranged in diameter from 39 ¿ 32 ¿ 28 ¿ 36mm along the 3cm length.The neck contained moderate levels of thrombus with scattered calcification, and minimal neck angulation was visible in the returned images.Analysis of the returned films did not reveal any clear anatomical anomalies that could explain the reported event.It is possible that this was user error; continuing to deflect the guide after it was caught on the stent graft.A device issue also cannot be ruled out; however, the device was discarded and could not be analyzed.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7435534
Report Number2953200-2018-00551
Device Sequence Number196873
Product Code OTD
UDI-Device Identifier00763000025267
UDI-Public00763000025267
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2020
Device Model NumberHG-16-62-28
Device Catalogue NumberHG-16-62-28
Device Lot Number0008896057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR